Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Oct 12, 2012, 3:20 AM CDT for Williamson County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2012, 3:20 AM CDT (08:20 UTC)
- Expired
- Oct 12, 2012, 4:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
County Williamson County, TN
The radar
The Nashville radar (KOHX), 66 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
668 WWUS84 KOHX 120820 SPSOHX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 320 AM CDT FRI OCT 12 2012 TNZ024-025-057-059-060-120900- DICKSON-HICKMAN-HUMPHREYS-MAURY-WILLIAMSON- 320 AM CDT FRI OCT 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...HUMPHREYS... MAURY AND WILLIAMSON COUNTIES... AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MCEWEN...OR 11 MILES EAST OF WAVERLY... MOVING SOUTHEAST AT 45 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3592 8682 3569 8694 3600 8771 3616 8763 $$ JLM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 11, 11:29 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Oct 11, 11:29 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1129 PM CDT THU OCT 11 2012 .UPDATE...FOR 06Z AVIATION FORECAST && .AVIATION... KEPT THE 06Z TERMINAL FORECASTS PRETTY MUCH UNCHANGED FROM 00Z...SO LOOK FOR MVFR DUE TO CEILINGS OVER THE NEXT SEVERAL HOURS. ELEVATED CONVECTION FIRED EARLIER IN THE EVENING OVER SOUTHEAST MISSOURI AND WAS MOVING INTO SOUTHERN ILLINOIS AND FAR WESTERN KENTUCKY AT 04Z. EXPECT THIS AREA TO CONTINUE TO EXPAND AND WORK SOUTHEAST INTO MIDDLE TENNESSEE IN THE OVERNIGHT. THERE COULD BE AN ISOLATED STORM OR TWO THAT PRODUCES SMALL HAIL BUT NOT EXPECTING SEVERE STORMS. BOYD && .PREV DISCUSSION... /ISSUED 934 PM CDT THU OCT 11 2012/ UPDATE...FOR AVIATION FORECAST AVIATION... CEILINGS HAVE LOWERED ACROSS THE MID STATE AND UPSTREAM ACROSS WESTERN KY BACK INTO SOUTHERN MISSOURI LAST FEW HOURS. CROSSVILLE CEILING IS NOW MVFR WITH NASHVILLE JUST ABOVE MVFR. EXPECT CEILINGS TO GO MVFR BETWEEN 02Z AND 04Z MOST AREAS. ALSO...CONVECTION BEGINNING TO FIRE IN SOUTHEAST MISSOURI AT 02Z...THIS IS IN AN AREA OF GOOD LOW LEVEL WIND CONVERGENCE...WITH LOW LEVEL JET ON THE ORDER OF 35 KNOTS. THIS AREA ALSO IN RIGHT FRONT QUAD OF 105 KNOT UPPER LEVEL JET. MID LEVEL SHORT WAVE CURRENTLY THAT EXTENDS FROM NORTHEAST MISSOURI DOWN TO ABOUT JOPLIN. CURRENTLY TIMING IN FORECASTS FOR SHOWERS/TSTORMS STILL LOOKS ON TRACK. BOYD PREV DISCUSSION... /ISSUED 705 PM CDT THU OCT 11 2012/ UPDATE... SHOWERS CONTINUE TO MOVE SLOWLY ALONG A LINE EAST OF MEMPHIS TO NORTHERN ALABAMA. ANY SHOWERS THAT MAKE IT INTO THE SOUTHWESTERN COUNTIES BEFORE 11 PM ARE EXPECTED TO REMAIN LIGHT. HRRR SUGGESTS ACTIVITY WILL PICK UP OVER WESTERN KENTUCKY LATER THIS EVENING AROUND 10 TO 11 PM AND QUICKLY MOVE ESE INTO THE NORTHWESTERN COUNTIES JUST AFTER MIDNIGHT, HOWEVER SOME STORMS MAY DEVELOP AHEAD OF THIS COMPLEX BEFORE THIS TIME. LOW LEVEL JET PICKS UP CLOSER TO MIDNIGHT OVER WESTERN KY AND INTO MIDDLE TN BRINGIN AN INCREASED WIND THREAT WITH ANY STORMS THAT DEVELOP OVERNIGHT. PREV DISCUSSION... /ISSUED 617 PM CDT THU OCT 11 2012/ UPDATE...AVIATION FORECAST FOR 00Z AVIATION... WARM FRONT WORKING NORTH FROM LITTLE ROCK TO TUPELO AT 22Z WITH LOW LEVEL JET DRAPED FROM OKLAHOMA CITY...TO ALONG THE MISSOURI ARKANSAS BORDER THEN DOWN INTO WEST TENNESSEE. SHOWERS AND ISOLATED TSTORMS HAVE BEEN MOVING AHEAD OF THE BOUNDARY ALONG THE LOW LEVEL JET FOR THE LAST FEW HOURS WHERE SPEED CONVERGENCE HAS BEEN OCCURRING WHILE WEAKENING AND DISSIPATING THE FARTHER EAST THEY GET. AS WARM FRONT LIFTS NORTH THIS EVENING SREF BREAKS OUT A BAND OF ELEVATED SHOWERS AND TSTORMS BEFORE MIDNIGHT FROM THE PANHANDLE OF OKLAHOMA EASTWARD ACROSS SOUTHERN MISSOURI BY 06Z...THEN WORKS THIS ACTIVITY EASTWARD INTO WESTERN TENNESSEE/KENTUCKY AND WESTERN MIDDLE TENNESSEE BETWEEN 06Z-09Z AND CONTINUES THROUGH MIDDLE TENNESSEE BETWEEN 09Z TO AFTER 12Z. H-TRIPLE-R TIMING IS A LITTLE DIFFERENT BUT A SIMILAR SCENARIO. SINCE CONVECTION IS ELEVATED AND INSTABILITY IS LACKING AM NOT EXPECTING SEVERE STORMS BUT WOULD NOT BE SURPRISED TO HEAR ABOUT A FEW SMALL HAIL REPORTS IN THE OVERNIGHT. BOYD PREV DISCUSSION... /ISSUED 235 PM CDT THU OCT 11 2012/ DISCUSSION... FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. FORECAST QUANDARIES...AREAL COVERAGE TIMING AND CHANCES OF SHWRS/TSTM TONIGHT...SUN FRONTAL PASSAGE STRENGTH...TEMPS. AS FOR TONIGHT...WILL BE WAITING CLOSE TO PRESS TIME FOR A FINAL DECISION... AND MAY BREAK OUT A LATE AFTERNOON GROUPING TO DEAL WITH SHWRS DEVELOPMENTAL TIMING...ESPECIALLY ACROSS SW PORTIONS OF THE MID STATE. HOWEVER...DO EXPECT CLOUD COVERAGE ACROSS WRN AND CNTRL PORTIONS OF THE AREA TO SPREAD ACROSS ALL LOCATIONS BY EARLY EVENING...WITH AN INCREASING CHANCE OF SHWRS/TSTMS THRU THE EVENING HRS ACROSS LOCATIONS MAINLY W OF THE PLATEAU BEFORE MIDNIGHT... AND ALL LOCATIONS AFTER MIDNIGHT...WITH BEST POTENTIAL NRN HALF OF THE TN RIVER VALLEY REGION ACROSS W MID TN. HAVE MENTIONED THE CHANCE OF TSTMS THRU THE NIGHT TIME HRS ADDITIONAL INSTABILITY AND LIFT MAY RESULT AS AN EMBEDDED UPPER LEVEL SHORTWAVE LOOKS TO PASS ACROSS THE MID STATE IN NWLY FLOW ALOFT. A RETURN TO OVERNIGHT LOWS MUCH CLOSER TO SEASONABLE NORMS FOR THIS TIME OF YEAR EXPECTED ALSO TONIGHT PER THIS ADDITIONAL CLOUD COVERAGE WITH LOWS RANGING IN THE LOWER TO MID 50S. AS FOR FRI THRU SAT NIGHT...A WEAK COLD FRONT IS EXPECTED TO APPROACH AND MOVE THRU AT LEAST THE WRN HALF OF THE MID STATE ON FRI. THE MID STATE FRI THRU AT LEAST THE MAJORITY OF SAT NIGHT WILL BE SOMEWHAT SANDWICHED BETWEEN SFC RIDGING INFLUENCES SLOWLY MOVING TO OUR E AND N AND A DEVELOPING WX SYSTEM DEVELOPING ACROSS THE CNTRL PLAINS AND MOVING INTO THE MID MS RIVER VALLEY... AND EVENTUALLY INTO W TN DURING THE EVENING HRS ON SAT. EXPECTING SOME TYPE OF GRADUAL EROSION OF CLOUD COVERAGE AS THE DAY PROGRESSES ON FRI...ESPECIALLY ACROSS ERN PORTIONS OF THE MID STATE...WITH A CHANCE OF SHWRS/TSTMS ACROSS MOST OF THE MID STATE DURING THE MORNING HRS ON FRI...WITH THE BEST LOCATIONS FOR SHWRS/TSTMS DURING THE AFTERNOON HRS ACROSS LOCATIONS APPROACHING THE TN RIVER VALLEY AND NEAR THE TN/AL BORDER...AND EVEN EXPECTING IT TO BE DRY ACROSS NRN PORTIONS OF THE PLATEAU. HIGHS ON FRI WILL RANGE FROM THE UPPER 60S NRN PLATEAU WHERE RIDGING INFLUENCES WILL TRY TO USHER IN SOME COOLER AIR FROM THE N...TO MID 70S ACROSS THE SW WHERE THE SFC FRONT IS EXPECTED TO REMAIN JUST S OF THE MID STATE. UPPER LEVEL RIDGING INFLUENCES WILL BUILD INTO THE MID STATE FRI NIGHT THRU THE MAJORITY OF THE DAY ON SAT...PROVIDING DRY CONDITIONS. LOWS FRI NIGHT WILL BE DEPENDENT ON CLOUD COVERAGE AGAIN... AND WILL GO WITH LOWS AROUND 50 ACROSS THE E AND PLATEAU TO MID 50S ACROSS CNTRL AND WRN PORTIONS. ON SATURDAY...EXPECT A WELL DEVELOPED WAA SCENARIO TO BE IN PLACE. AFTERNOON HIGH TEMPS ON SAT WILL BE IN GENERAL AROUND 5...TO POSSIBLY EVEN AS HIGH AS 10 DEGREES ABOVE SEASONABLE NORMS...ESPECIALLY ACROSS SW PORTIONS OF THE MID STATE. THOSE AFTERNOON HIGHS WILL RANGE FROM THE MID 70S PLATEAU TO MID 80S TN RIVER VALLEY AND LOCATIONS APPROACHING THE TN/AL BORDER. WITH ALSO SOME BKN CLOUDINESS POSSIBLY RIDING OVER TOP OF THIS UPPER LEVEL RIDGING...ALSO EXPECT EVENTUALLY SOME MOCLDY SKIES ACROSS THE ERN HALF OF THE MID STATE BY THE LATE AFTERNOON HRS ON SAT ALSO. AS A POTENTIALLY STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL TROUGH MOVE INTO WRN PORTIONS OF TN DURING THE EVENING HRS...BELIEVE THAT THE BEST CHANCE FOR SHWRS/TSTMS SHOULD REMAIN W OF THE MID STATE UNTIL AFTER MIDNIGHT...WITH A SLIGHT CHANCE OF SHWRS/TSTMS POSSIBLY REACHING AS FAR E AS THE I-65 CORRIDOR BY SUNRISE ON SUN. WITH THIS WAA SCENARIO WELL IN PLACE...OVERNIGHT LOWS WILL ALSO GENERALLY BE 5 TO 10 DEGREES ABOVE VALUES EXPERIENCED FRI NIGHT...WITH LOWS RANGING FROM THE LOWER 50S PLATEAU TO MID 60S TN RIVER VALLEY AND LOCATIONS APPROACHING THE TN/AL BORDER. AS FOR THE REMAINDER OF THE FORECAST PERIOD...THE MAIN QUANDARY FOR THE REMAINDER OF THE FORECAST PERIOD WILL CENTER AROUND THIS POTENTIALLY STRONG COLD SFC FRONTAL/UPPER LEVEL TROUGH PASSAGE...ACROSS THE MID STATE AND WILL THIS BRING WITH IT NOT ONLY SHWRS/TSTMS...BUT THE POTENTIAL OF STRONG TO SVR TSTMS WITH IT. LATEST MODEL RUNS CONTINUING TO SHOW SOME IMPRESSIVE LOW LEVEL JET DYNAMICS WITH THIS SYSTEM...ESPECIALLY ACROSS WRN PORTIONS OF THE MID STATE NEAR SUNRISE ON SUN...WHEN A 50KT 850 MB JET IS EXPECTED TO BE ESTABLISHED. BUT THESE JET DYNAMICS SEEM TO WEAKEN THRU THE DAY...AND ALSO NOT THE IDEAL DIURNAL INSTABILITY EXPECTED WITH THIS SYSTEM TO SUPPORT STRONG TO SVR TSTM DEVELOPMENT ALSO. HOWEVER...IN AGREEMENT WITH MORNING FORECAST DISCUSSION THAT IT IS CERTAINLY NOT OUT OF THE QUESTION THAT A SQUALL LINE COULD DEVELOP IN THE FRONTAL VCNTY...ESPECIALLY DURING THE MORNING HRS ON SUN...WITH DAMAGING WINDS BEING A CONCERN. MOISTURE RETURN ALSO LOOKS TO BE QUESTIONABLE WITH THIS SYSTEM TOO...ALTHOUGH BRIEF HEAVY RAINFALL WITH THE STRONGER SHWRS AND TSTMS THAT DEVELOP IS CERTAINLY ALSO NOT OUT OF THE QUESTION. ACTUAL TIMING OF ALL THE FEATURES NEEDED FOR A POTENTIAL SVR WX OUTBREAK TO DEVELOP WILL BE A KEY HERE...BUT AT THIS TIME THERE CONTINUES TO BE TOO MUCH UNCERTAINTY OVERALL...AND WILL THUS LEAN TOWARD THE REASONING OF THE LATEST SPC DAY 4-8 CONVECTIVE OUTLOOK...AS THEY CONTINUE TO NOT MENTION THE MID STATE OR ANY OTHER AREA ACROSS THE ERN U.S. IN ANY REGIONAL WX OUTLOOK FOR SUN. OTHERWISE...WILL GO CLOSE TO FORECAST REASONING FROM THIS MORNING ALSO... AND BELIEVE THAT SOME SHWRS WILL LINGER ACROSS THE PLATEAU REGION THRU EARLY MON. MODELS COMING MORE INTO LINE WITH THE NEXT SIGNIFICANT COLD FRONTAL PASSAGE MID TO LATE NEXT WEEK. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Oct 11, 8:39 AM CDT, 18 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 839 AM CDT THU OCT 11 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-121000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 839 AM CDT THU OCT 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
In the hours before
Special weather statement, Oct 12, 3:20 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 320 AM CDT FRI OCT 12 2012 TNZ024-025-057-059-060-120900- DICKSON-HICKMAN-HUMPHREYS-MAURY-WILLIAMSON- 320 AM CDT FRI OCT 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HICKMAN...HUMPHREYS... MAURY AND WILLIAMSON COUNTIES... AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MCEWEN...OR 11 MILES EAST OF WAVERLY... MOVING SOUTHEAST AT 45 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3592 8682 3569 8694 3600 8771 3616 8763 JLM
Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.